The Motley Fool Discussion Boards

Previous Page

Retirement Discussions / Retire Early CampFIRE

URL:  http://boards.fool.com/my-medication-and-what-it-did-30416452.aspx

Subject:  My medication and what it did Date:  12/5/2012  10:27 PM
Author:  MichaelRead Number:  658498 of 756954

This time last year I was diagnosed with a leaky aortic valve and was prescribed Diovan. Things began running downhill: shortness of breath, lack of appetite, muscle weakness, dizziness and loss of balance, to name a few. I thought, well, you’re 74 and the flesh grows weak – and, for these symptoms, I was prescribed a puffer and, because my blood pressure was high, diuretics. I went from 160 to 125 lbs.

I saw a heart specialist where I listed all these and was told they were all part of the underlying heart problem.

However, three days ago I decided to do due diligence on all this and discovered the medication I was taking for my heart had side effects: this list I found of them matched all the symptoms I was experiencing. A year ago no one told me these were a possible byproduct of the medication.

I stopped taking the medicine immediately and, last night, didn’t wake up in the middle of the night gasping for air as I have been for almost a year.

The underlying heart problem still exists and I will have to do something about it but if the side-effects of the medication now abate maybe I can enjoy not being so tired and out-of-sorts.

Plus, I really miss not going out on the boat in the saltchuck fishing. The boat has been in the driveway all summer and I just didn’t have the energy to work on it and take it out. Maybe that will change.

MichaelR
Copyright 1996-2014 trademark and the "Fool" logo is a trademark of The Motley Fool, Inc. Contact Us